MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL, 48 ELECTRODES, F-J; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL, 48 ELECTRODES, F-J; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D140902
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an idvt ablation procedure with an optrell catheter and the carto 3 system was unable to visualize the splines of the optrell catheter.The medical team could only see the shaft of the catheter after mapping the right ventricle.They tried reseating the catheter with no resolution.They switched to the ablation catheter to continue mapping and continued the procedure.No patient consequences were reported.After the procedure, it was noticed that the electrodes on the optrell catheter were black on the carto 3 system.They had heparinized the patient right before they went to the left side of the heart when they noticed the black electrodes.The optrell catheter remained in the right atrium after the black electrodes were noticed and was not used again for the rest of the procedure.After the procedure, upon inspection of the optrell catheter after being taken out of the body, they noticed coagulation on the same electrodes that were showing up black on the carto 3 system.Visualization issue is not mdr-reportable.Thrombus/clot is mdr-reportable.
 
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.However, a picture was received for evaluation following biosense webster's procedures.According to pictures provided by the customer, black rings were observed on the carto 3 screen, also, a thrombus/clot was observed on some electrodes of the optrell catheter.A manufacturing record evaluation was performed for finished device number 30835542, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 12-jul-2023, the bwi product analysis lab received the device for evaluation.Device evaluation details: the device was returned to biosense webster for evaluation.A visual inspection, magnetic sensor functionality, and patency test of the returned device were performed in accordance with bwi procedures.The device was visually inspected, and thombus/clot attached on one on electrode of the device's tip was observed.A magnetic sensor functionality test was performed and some black rings were observed on the carto 3 screen.The black rings were displayed on the same electrodes that the thombus/clot was observed.A patency test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device number lot 30835542m and no internal actions related to the complaint were found during the review.The issues reported by the customer were confirmed.The visualization issue reported by the customer could be related with the thombus/clot observed during the analysis.It should be noted that product failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL, 48 ELECTRODES, F-J
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17192843
Report Number2029046-2023-01374
Device Sequence Number15278768
Product Code DRF
UDI-Device Identifier10846835023022
UDI-Public10846835023022
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model NumberD140902
Device Catalogue NumberD140902
Device Lot Number30835542M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE GENERATOR; SMARTABLATE PUMP
Patient SexUnknown